Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

July 29, 2021Allen County, Putnam County, Van Wert County, Ohio

NWS Northern Indiana issued this special weather statement at Jul 29, 2021, 6:56 AM EDT for Allen County, Putnam County, Van Wert County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 6:56 AM EDT (10:56 UTC)
Expired
Jul 29, 2021, 7:45 AM EDT
In force
49 min
Issued by
NWS Northern Indiana

Counties Allen County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 130 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1533 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1533 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

257 
WWUS83 KIWX 291056
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
656 AM EDT Thu Jul 29 2021

OHZ005-015-016-024-025-291145-
Henry-Allen-Putnam-Van Wert-Paulding-
656 AM EDT Thu Jul 29 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PUTNAM...SOUTHEASTERN
PAULDING...SOUTHEASTERN HENRY...VAN WERT AND ALLEN COUNTIES...

At 655 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mcclure to near Ohio City. Movement
was east at 50 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Lima, Van Wert, Delphos, Ottawa, Bluffton, Fort Shawnee,
Spencerville, Columbus Grove, Leipsic, Elida, Deshler, Kalida,
Continental, Pandora, Holgate, Glandorf, Ottoville, Mcclure, Ohio
City and Spencerville In Allen County.

This includes Interstate 75 between mile markers 120 and 122, and
between mile markers 125 and 141.
 
&&

LAT...LON 4066 8415 4066 8422 4069 8422 4068 8446
      4073 8446 4073 8480 4075 8480 4117 8427
      4117 8423 4120 8423 4139 8398 4139 8388
      4085 8388
TIME...MOT...LOC 1055Z 271DEG 44KT 4134 8398 4078 8471 

$$

HAIL...0.25
WIND...50MPH

PBM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 29, 6:41 AM EDT, 15 minutes earlier.

Area forecast discussion, Jul 29, 6:41 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
641 AM EDT Thu Jul 29 2021

.SYNOPSIS...
Issued at 302 AM EDT Thu Jul 29 2021

Numerous storms are expected across the area today. A few of these
storms may be severe with damaging winds and heavy rain. Cooler
and drier air returns Friday.

&&

.SHORT TERM...(Today)
Issued at 302 AM EDT Thu Jul 29 2021

Continuing to watch convection slowly move SE. As previously
suspected...upwind propagation into the extreme instability (4000
J/kg MLCAPE fed by 80F dewpoints and EML) over northern IL has kept
convection further west with more of a SSE motion. CAM's still
struggling immensely to capture this. Do however expect line to clip
our western zones with a severe threat during the early morning
given well developed cold pool and bowing structure with ample
MUCAPE and shear immediately downstream across far northern IL/IN.
Damaging winds the primary concern though wouldn't entirely rule out
an isolated tornado. Greatest risk is likely in the western portions
of severe thunderstorm watch but can't rule out some additional
development further east especially in light of hi-res CAM's.

Evolution of well-organized MCS and failure of hi-res CAM's leads to
considerable uncertainty later today. It is likely with late
arrival/outpacing better instability this MCS will weaken and allow
additional convection to fester across our area through the morning.
SPC/RAP mesoanalysis shows much less shear south of Chicago as well
as more southwesterly 0-2km storm-relative wind so it may be
difficult for MCS to maintain severity much past 10-11Z as it surges
into central IL. Meanwhile...models show EML will be overhead our
area through at least early afternoon and mid 70s dewpoints yield up
to 3000 J/kg of MLCAPE across our SW (assuming it is not wiped out
by surging MCS). This will be colocated with about 40 kts of deep-
layer shear setting the stage for additional severe weather later
today. Best chances would be in our S/SE with less contamination of
from morning storms. Current best guess is that additional
convective development will occur across our central area through
the morning and eventually push south of our zones by late
afternoon. This would suggest the highest severe potential for
possible second round around midday in our southern zones generally
in line with latest SLIGHT SWODY1. Damaging winds would be the
primary concern though wouldn't entirely rule out a tornado risk
with potential outflow boundaries/decent SRH and relatively low
LCL's early. If however MCS maintains good cold pool balance and
survives through the late morning diving SSE...it would likely wipe
out our chances for additional severe storms later. While currently
appearing less likely...this remains a possibility and will need to
be watched through the morning.

&&

.LONG TERM...(Tonight through Wednesday)
Issued at 302 AM EDT Thu Jul 29 2021

Forecast thereafter remains incredibly quiet. Anticipate dry
conditions by late afternoon continuing through much of Sat. Much
cooler and less humid with highs on Fri in the 70s. Weak wave/front
brings low chances for precip Sat night with reinforcing shot of
cool/dry air for early next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 632 AM EDT Thu Jul 29 2021

A QLCS system was moving across northern Indiana at this time.
The storms had moved through SBN earlier and were moving across
the FWA terminal. Gusty winds are likely with the storm passage
along with some MVFR ceilings. The front was farther behind the
line and should across the area around midday accompanied by a
wind shift to the northwest. Clearing skies will follow later with
VFR conditions.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement through Friday evening for INZ003.

MI...Beach Hazards Statement through Friday evening for MIZ077.

OH...NONE.
LM...Small Craft Advisory until 2 PM EDT Friday for LMZ043-046.

&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 29, 3:47 AM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
347 AM EDT Thu Jul 29 2021

INZ004>006-008-012>017-020-022>025-MIZ078-079-300800-
St. Joseph IN-Elkhart-Lagrange-Noble-Starke-Pulaski-Marshall-
Fulton IN-Kosciusko-Whitley-White-Cass IN-Miami-Wabash-Huntington-
Cass MI-St. Joseph MI-
347 AM EDT Thu Jul 29 2021 /247 AM CDT Thu Jul 29 2021/

...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ007-009-018-026-027-032>034-MIZ080-081-OHZ001-002-004-005-015-016-
024-025-300800-
Steuben-De Kalb-Allen IN-Wells-Adams-Grant-Blackford-Jay-Branch-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
347 AM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are likely today. Severe storms capable of damaging
winds and heavy rain are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ003-MIZ077-300800-
La Porte-Berrien-
347 AM EDT Thu Jul 29 2021 /247 AM CDT Thu Jul 29 2021/

...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LMZ043-046-300800-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
347 AM EDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 400 IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Small Craft Advisory.

In the hours before

Local storm report, Jul 29, 6:06 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 AM EDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     MARINE TSTM WIND 4 NW BRIDGMAN           41.98N 86.62W
07/29/2021  M38 MPH          LMZ043             MI   MESONET

            MESONET STATION 45026 4 NW BRIDGMAN.

&&
Special weather statement, Jul 29, 6:17 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Northern Indiana
617 AM EDT Thu Jul 29 2021

INZ018-025>027-032>034-OHZ024-291100-
Jay-Huntington-Blackford-Adams-Wells-Allen-Grant-Van Wert-
617 AM EDT Thu Jul 29 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ALLEN...
GRANT...BLACKFORD...SOUTHEASTERN HUNTINGTON...WELLS...ADAMS...JAY AND
SOUTHWESTERN VAN WERT COUNTIES...

At 617 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ossian to 8 miles north of Van Buren
to near Sweetser. Movement was east at 50 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Marion, Van Wert, Bluffton, Decatur, Portland, Hartford City, Gas
City, Berne, Upland, Ossian, Fairmount, Dunkirk, Montpelier,
Jonesboro, Redkey, Geneva, Sweetser, Markle, Swayzee and Van Buren.

This includes the following highways...
 Interstate 469 near mile marker 0, and between mile markers 2 and 3,
and near mile marker 7.
 Interstate 69 in Indiana between mile markers 252 and 292.

&&

LAT...LON 4038 8522 4038 8586 4054 8586 4070 8555
      4096 8528 4089 8452 4073 8457 4073 8480
      4031 8481 4031 8522
TIME...MOT...LOC 1017Z 277DEG 45KT 4094 8524 4074 8548 4057 8585

HAIL...0.25
WIND...50MPH

PBM
Local storm report, Jul 29, 6:22 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 AM EDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     TSTM WND DMG     AUBURN                  41.37N 85.06W
07/29/2021                   DE KALB            IN   BROADCAST MEDIA

            TREE DOWN.

&&
Local storm report, Jul 29, 6:24 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
624 AM EDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 AM     TSTM WND DMG     AUBURN                  41.37N 85.06W
07/29/2021                   DE KALB            IN   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

&&
Local storm report, Jul 29, 6:51 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 AM EDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     NORTH LIBERTY           41.53N 86.43W
07/29/2021                   ST. JOSEPH         IN   BROADCAST MEDIA

            LIMB DOWN. SIZE UNKNOWN.

&&
Special weather statement, Jul 29, 6:56 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
656 AM EDT Thu Jul 29 2021

OHZ005-015-016-024-025-291145-
Henry-Allen-Putnam-Van Wert-Paulding-
656 AM EDT Thu Jul 29 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PUTNAM...SOUTHEASTERN
PAULDING...SOUTHEASTERN HENRY...VAN WERT AND ALLEN COUNTIES...

At 655 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mcclure to near Ohio City. Movement
was east at 50 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Lima, Van Wert, Delphos, Ottawa, Bluffton, Fort Shawnee,
Spencerville, Columbus Grove, Leipsic, Elida, Deshler, Kalida,
Continental, Pandora, Holgate, Glandorf, Ottoville, Mcclure, Ohio
City and Spencerville In Allen County.

This includes Interstate 75 between mile markers 120 and 122, and
between mile markers 125 and 141.

&&

LAT...LON 4066 8415 4066 8422 4069 8422 4068 8446
      4073 8446 4073 8480 4075 8480 4117 8427
      4117 8423 4120 8423 4139 8398 4139 8388
      4085 8388
TIME...MOT...LOC 1055Z 271DEG 44KT 4134 8398 4078 8471

HAIL...0.25
WIND...50MPH

PBM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:10 AM EDTSpecial Marine WarningIWX2 hr
Jul 29, 4:17 AM EDTSpecial Weather StatementIWXElkhart28 min
Jul 29, 4:23 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaPorte, Marshall, Saint Joseph52 min
Jul 29, 4:59 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Noble, Saint Joseph46 min
Jul 29, 5:16 AM EDTSpecial Weather StatementIWXFulton, Pulaski, Starke44 min
Jul 29, 5:21 AM EDTSpecial Weather StatementIWXLaGrange, Steuben39 min
Jul 29, 5:25 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Kosciusko, Noble, Whitley50 min
Jul 29, 5:33 AM EDTSpecial Weather StatementIWXAllen, Cass, Miami, Wabash, Whitley42 min
Jul 29, 5:54 AM EDTSpecial Weather StatementIWXSteuben36 min
Jul 29, 6:07 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb38 min
Jul 29, 6:17 AM EDTSpecial Weather StatementIWXAdams, Blackford, Grant, Jay, Wells43 min
Jul 29, 4:09 AM EDTSevere Thunderstorm WarningIWXBerrien, Cass36 min
Jul 29, 4:39 AM EDTSpecial Weather StatementIWXCass, Saint Joseph36 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.